Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Improving the side approximation theorem


Author: R. H. Bing
Journal: Trans. Amer. Math. Soc. 116 (1965), 511-525
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1965-0192479-1
MathSciNet review: 0192479
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Locally tame sets are tame, Ann. of Math. 59 (1954), 145-158. MR 0061377 (15:816d)
  • [2] -, Approximating surfaces with polyhedral ones, Ann. of Math. 65 (1957), 456-483. MR 0087090 (19:300f)
  • [3] -, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. 69 (1959), 37-65. MR 0100841 (20:7269)
  • [4] -, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [5] -, Approximating surfaces from the side, Ann. of Math. 77 (1963), 145-192. MR 0150744 (27:731)
  • [6] -, Each disk in $ {E^3}$ contains a tame arc, Amer. J. Math. 84 (1962), 583-590. MR 0146811 (26:4331)
  • [7] -, Pushing a 2-sphere into its complement, Michigan Math. J. 11 (1964), 33-45. MR 0160194 (28:3408)
  • [8] Morton Brown, Locally flat imbeddings of topological manifolds, Ann. of Math. 75 (1962), 331-341. MR 0133812 (24:A3637)
  • [9] W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, N. J., 1948. MR 0006493 (3:312b)
  • [10] E. E. Moise, Affine structures in 3-manifolds. IV. Piecewise linear approximations of homeomorphisms, Ann. of Math. 55 (1952), 215-222. MR 0046644 (13:765c)
  • [11] -, Affine structures in 3-manifolds. VIII. Invariance of the knot type; local tame embedding, Ann. of Math. 59 (1954), 159-170. MR 0061822 (15:889g)
  • [12] R. L. Moore, Concerning upper semicontinuous collections of continua, Trans. Amer. Math. Soc. 27 (1925), 416-428. MR 1501320

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0192479-1
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society